Texas, 2013Damaging Wind in Texas, September 2, 2013
September 2, 2013 · NWS HGX · 1 event in 1 county or zone
A severe thunderstorm produced wind damage in the city of Houston.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced wind damage in the city of Houston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 2, 2:35 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 2, 2:35 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CDT MON SEP 2 2013
.DISCUSSION...
A NORTHERLY FLOW ALOFT WILL BECOME NORTHEASTERLY BY THE END OF
THIS WEEK AS THE UPPER LEVEL HIGH PRESSURE AREA CENTERED OVER NM
AND CO SLOWLY MOVES INTO THE SOUTHERN PLAINS. OVER THE WEEKEND...
A WEAKNESS IN THE RIDGE IS FORECAST BY THE ECMWF TO BE LOCATED
OVER THE LOWER MS VALLEY INTO THE UPPER TX COAST.
THIS FLOW PATTERN WILL HELP KEEP A SURFACE BOUNDARY NEAR THE RED
RIVER OVER THE NEXT COUPLE OF DAYS. DEEPER LAYER MOISTURE
ASSOCIATED WITH THE BOUNDARY IS FORECAST BY THE GFS AND ECWMF TO
SINK INTO SE TX THROUGH THE MID WEEK PERIOD. IN THE MEANTIME...AN
EASTERLY WAVE WILL MOVE ACROSS THE GULF THROUGHOUT THE WEEK. THE
GFS IS A BIT SLOWER THAN THE ECMWF...BUT BOTH INDICATE THAT
MOISTURE FROM THE WAVE COULD REACH THE UPPER TX COAST THURSDAY OR
FRIDAY. COMBINED WITH THESE SYSTEMS WILL BE THE DAILY SEABREEZE...
AND EXPECT AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS EACH DAY.
DECIDED TO ONLY TWEAK THE ONGOING FORECAST RAIN CHANCES...WITH
MOST CHANGES MADE FOR THIS EVENING AND TONIGHT. DAYTIME HIGH
TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL EARLY THIS WEEK...BUT
THEN SHOULD BECOME MORE NORMAL BY THE END OF THE WEEK.
40
&&
.MARINE...
NO FCST ISSUES. LIGHT WINDS & LOW SEAS. PROBABLY SEE SOME MORE
SCT LATE NIGHT & EARLY MORNING SHRA/TSRA THIS WEEK. 47
&&
.PREV DISCUSSION... /ISSUED 1245 PM CDT MON SEP 2 2013/
AVIATION...
SCT SHRA/TSRA ALONG THE SEABREEZE WILL BE PRIMARY WX ISSUE THIS
AFTN. SEABREEZE ITSELF PROBABLY WON'T MAKE IT TOO FAR INLAND BUT
NO GUARANTEES ABOUT ANY OUTFLOWS THAT MAY SERVE AS AN ADDITIONAL
FOCUS. HAVE SOME VCSH'S/TEMPOS GOING SOUTH OF I-10 BUT MAY NEED
TO THROW SOMETHING IN FOR IAH FOR LATE AFTN DEPENDING ON TRENDS.
PRECIP ACROSS SRN PARTS OF THE AREA WILL DISSIPATE WITH THE LOSS
OF HEATING. FOCUS WILL THEN TURN FURTHER NORTH. MOISTURE IS
POOLING ALONG THE BOUNDARY THAT IS SAGGING SWD THRU N TX.
MESOSCALE & GLOBAL MODELS ARE IN A SPLIT CAMP REGARDING WHETHER
ANOTHER ROUND OF PRECIP FLARES UP ALONG THIS FEATURE LATER THIS
EVENING AND OVERNIGHT ACROSS THE NORTHERN HALF OF SE TX. DON'T
REALLY HAVE MUCH CONFIDENCE ONE WAY OR THE OTHER RIGHT NOW. PUT
SOME VCSH PLACEHOLDERS IN FOR NOW BUT MAY END UP NEEDING TO ADJUST
CLL/UTS/CXO TAFS MORE PESSIMISTIC FROM MID EVENING TO SUNRISE. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 96 74 99 76 / 30 20 20 20 10
HOUSTON (IAH) 76 94 76 95 75 / 20 30 20 20 10
GALVESTON (GLS) 80 90 80 89 80 / 20 20 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...40
AVIATION/MARINE...47
Hazardous weather outlook, Sep 2, 5:18 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
618 AM CDT MON SEP 2 2013
TXZ163-164-176>179-195>200-210>214-226-227-235>238-031130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
618 AM CDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDEX READINGS OF 98 TO 102 WILL DEVELOP AGAIN
TODAY. THUNDERSTORMS MAY DEVELOP THIS AFTERNOON EVENING AS THE
SEABREEZE MOVES INLAND AND ALONG AN OUTFLOW BOUNDARY THAT EXPANDS
SOUTH INTO THE AREA. ANY STORMS THAT DO DEVELOP MAY CONTAIN
GUSTY WINDS.
THOSE PLANNING ON GOING TO THE BEACH ARE URGED TO SWIM NEAR A
LIFEGUARD. ALTHOUGH SURF HEIGHTS SHOULD BE FAIRLY SMALL...RIP
CURRENTS CAN STILL BE FOUND NEAR JETTIES AND PIERS. REMAIN CLEAR
OF THESE FEATURES AND ALSO PAY ATTENTION TO POSTED SIGNS. SWIMMING
IS NOT ALLOWED IN SAN LUIS PASS NOR IN THE ENTRANCE TO GALVESTON
BAY ON THE FAR EAST END OF GALVESTON ISLAND.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 2, 3:46 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
446 PM CDT MON SEP 2 2013
TXZ213-237-238-022230-
BRAZORIA-GALVESTON-HARRIS-
446 PM CDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN BRAZORIA...
SOUTHWESTERN HARRIS AND NORTHWESTERN GALVESTON COUNTIES UNTIL 530 PM
CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WESTERN SOUTH BELT / ELLINGTON...MOVING
NORTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PASADENA...NORTHEASTERN PEARLAND...LEAGUE CITY...
FRIENDSWOOD...SOUTH HOUSTON...WEBSTER...CLEAR LAKE...MACGREGOR...
ASTRODOME AREA...GREATER THIRD WARD...SOUTH BELT / ELLINGTON...
GREATER EASTWOOD...GREATER HOBBY AREA...SECOND WARD...DOWNTOWN
HOUSTON...BROOKSIDE VILLAGE...GOLFCREST / BELLFORT / REVEILLE...HOBBY
AIRPORT...EDGEBROOK AREA AND SOUTH PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2962 9507 2949 9513 2961 9545 2976 9535
TIME...MOT...LOC 2145Z 121DEG 11KT 2961 9525
Special weather statement, Sep 2, 3:51 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 PM CDT MON SEP 2 2013
TXZ163-164-179-022230-
TRINITY-POLK-HOUSTON-
451 PM CDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...HOUSTON AND NORTHERN
POLK COUNTIES UNTIL 530 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER KENNARD...OR 14 MILES EAST OF CROCKETT...
MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...APPLE SPRINGS...GROVETON...KENNARD...CENTRALIA AND
PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 9514 3152 9510 3149 9511 3147 9510
3145 9501 3139 9495 3134 9496 3133 9490
3129 9490 3129 9488 3126 9490 3123 9486
3115 9485 3112 9479 3088 9507 3132 9547
3156 9514
TIME...MOT...LOC 2150Z 315DEG 6KT 3136 9522Thunderstorm Wind, Harris
- When
- September 2, 4:20 PM CST
- Where
- Harris County, 1.42 mi ESE of Bellaire
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 29.690, -95.460
A severe thunderstorm produced strong winds that tossed a metal shed across a parking lot. There was also minor awning damage to a nearby building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478124.